Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 435, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 27, 2001, 7:26 AM CST for Lauderdale County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2001, 7:26 AM CST (13:26 UTC)
- Expired
- Nov 27, 2001, 8:00 AM CST
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lauderdale County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS54 KBMX 271327 SVRBHM ALC077-271400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 726 AM CST TUE NOV 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 800 AM CST * AT 726 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KILLEN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LEXINGTON. LAT...LON 3491 8765 3478 8750 3499 8722 3501 8735
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 2:55 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 27, 2:55 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 255 AM CST TUE NOV 27 2001 MODELS ARE IN GOOD AGREEMENT THIS RUN...AND HAVE HANDLED CURRENT SITUATION WELL...SO SEE NO REASON TO DEVIATE TOO FAR. UPPER LOW WILL LIFT THRU THE NORTHERN PLAINS TO GREAT LAKES AREA BY 24 HOURS. SECOND LOW DEVELOPS TODAY NEAR FOUR CORNERS AND DIGS SOUTHWARD INTO TEXAS BY 48 HOURS. AT THE SURFACE...FRONT EXTENDING FROM MID TN... THROUGH CENTRAL MS BACK INTO LA WILL STALL ACROSS PORTIONS OF NORTHWEST ALABAMA. SURFACE BOUNDARY WILL STALL OVER THE AREA...AND WITH STRONG SOUTHERLY WINDS PULLING GULF MOISTURE NORTHWARD... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS NORTHWEST ALABAMA - TAPERING OFF TO SLIGHT CHANCE OF SHOWERS OVER CENTRAL ALABAMA - THROUGH WEDNESDAY. INVERTED SURFACE TROF DEVELOPS OVER NEW GULF TONIGHT AND...AIDED BY UPPER LOW...PUSHES THROUGH THE FORECAST AREA WEDNESDAY EVENING AND THURSDAY. LATEST MODELS CONTINUE TO INDICATE CHANCE OF SEVERE WEATHER WITH FRONTAL PASSAGE. PRELIMINARY NUMBERS... FCSTID = 83 HSV 68 56 70 55 / 60 60 70 70 BHM 74 60 73 58 / 40 40 50 50 MGM 79 60 76 59 / 20 20 30 40 .BMX... AL...NONE.
In the hours before
Special weather statement, Nov 27, 6:21 AM CST, 1 hour 5 minutes before
ALZ001>050-271800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 AM CST TUE NOV 27 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE NORTHWEST SECTIONS LATER TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EXTREME NORTHERN SECTIONS WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE. LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE NORTHWEST SECTIONS TODAY AND TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ACROSS THE NORTHWEST SECTIONS TODAY AND TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.